Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Zeta function of representations of compact $p$-adic analytic groups

Author: A. Jaikin-Zapirain
Journal: J. Amer. Math. Soc. 19 (2006), 91-118
MSC (2000): Primary 20E18; Secondary 20C15, 20G25, 22E35
Published electronically: September 7, 2005
MathSciNet review: 2169043
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be an FAb compact $p$-adic analytic group and suppose that $p>2$ or $p=2$ and $G$ is uniform. We prove that there are natural numbers $n_1, \ldots, n_k$ and functions $f_1(p^{-s}),\ldots, f_k(p^{-s})$ rational in $p^{-s}$ such that

\begin{displaymath}\zeta^G(s)=\sum_{\lambda\in \operatorname{Irr}(G)} \lambda(1) ^{-s}=\sum_{i=1}^kn_i^{-s}f_i(p^{-s}).\end{displaymath}

References [Enhancements On Off] (What's this?)

  • 1. H. Bass, A. Lubotzky, A. R. Magid, S. Mozes, The Proalgebraic Completion of Rigid Groups, Geom. Dedicata 95 (2002), 19-58.MR 1950883 (2004c:20069)
  • 2. N. Bourbaki, Lie groups and Lie algebras, Springer-Verlag, 1989.MR 0979493 (89k:17001)
  • 3. J. Denef, The rationality of the Poincaré series associated to the $p$-adic points on a variety, Invent. Math. 77 (1984), 1-23.MR 0751129 (86c:11043)
  • 4. J. Denef, Multiplicity of the poles of the Poincare series of a $p$-adic subanalytic set, Seminaire de Theorie des Nombres de Bordeaux (1987-1988), exposé N43, 1-8. MR 0993136 (90f:11089)
  • 5. J. Denef, Arithmetic and geometric applications of quantifier elimination for valued fields, Model theory, algebra, and geometry, pp. 173-198, Math. Sci. Res. Inst. Publ., 39, Cambridge Univ. Press, Cambridge, 2000.MR 1773707 (2001e:03063)
  • 6. J. Denef, L. van den Dries, $p$-adic and real subanalytic sets, Ann. of Math. (2) 128 (1988), 79-138. MR 0951508 (89k:03034)
  • 7. J. Dixon, M. du Sautoy, A. Mann, D. Segal, Analytic pro-$p$ groups, 2nd ed., Cambridge University Press, Cambridge, 1999. MR 1720368 (2000m:20039)
  • 8. M. du Sautoy, Finitely generated groups, $p$-adic analytic groups and Poincaré series, Ann. of Math. (2) 137 (1993), 639-670.MR 1217350 (94j:20029)
  • 9. F. Digne, J. Michel, Representations of Finite Groups of Lie Type, Cambridge University Press, Cambridge, 1991. MR 1118841 (92g:20063)
  • 10. J. Gonzalez-Sanchez, A. Jaikin-Zapirain, On the structure of normal subgroups of potent $p$-groups, J. of Algebra 276 (2004), 193-209.MR 2054394 (2005d:20034)
  • 11. R. Howe, On representations of discrete, finitely generated, torsion-free, nilpotent groups, Pacific J. Math. 73 (1977), 281-305.MR 0499004 (58:16984)
  • 12. R. Howe, Kirillov theory for compact $p$-adic groups, Pacific J. Math. 73 (1977), 365-381. MR 0579176 (58:28314)
  • 13. I. Ilani, Analytic pro-$p$ groups and their Lie algebras, J. Algebra 176 (1995), 34-58. MR 1345293 (96h:20059)
  • 14. I. M. Isaacs, Character theory of finite groups, Dover Publ., New York, 1976.MR 0460423 (57:417)
  • 15. I. M. Isaacs, Characters of $\pi $-separable groups, J. Algebra 86 (1984), 98-128. MR 0727371 (85h:20012)
  • 16. A. A. Kirillov, Merits and demerits of the orbit method, Bull. Amer. Math. Soc. 36 (1999), 433-488. MR 1701415 (2000h:22001)
  • 17. B. Klopsch, On the Lie theory of $p$-adic analytic groups, Math. Z. 249 (2005), 713-730. MR 2126210
  • 18. E. I. Khukhro, $p$-Automorphisms of Finite $p$-Groups, Cambridge University Press, Cambridge, 1998. MR 1615819 (99d:20029)
  • 19. M. Lazard, Groupes analytiques $p$-adiques, Publ. Math. I.H.E.S. 26 (1965), 389-603. MR 0209286 (35:188)
  • 20. A. Lubotzky, B. Martin, Polynomial Representation Growth and the Congruence Subgroup Problem, Israel J. Math. 144 (2004), 293-316.MR 2121543
  • 21. A. Lubotzky, A. Shalev, On some $\Lambda$-analytic pro-$p$ groups, Israel J. Math. 85 (1994), 307-337. MR 1264349 (95f:20047)
  • 22. C. C. Macduffee, The theory of matrices, Chelsea Publishing Company, New York.
  • 23. M. Suzuki, Group Theory I, Springer-Verlag, 1982. MR 0648772 (82k:20001c)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 20E18, 20C15, 20G25, 22E35

Retrieve articles in all journals with MSC (2000): 20E18, 20C15, 20G25, 22E35

Additional Information

A. Jaikin-Zapirain
Affiliation: Departamento de Matemáticas, Facultad de Ciencias, Universidad Autónoma de Madrid, 28049 Madrid, Spain

Keywords: Profinite groups, zeta functions, representations
Received by editor(s): June 2, 2004
Published electronically: September 7, 2005
Additional Notes: This work has been supported by the FEDER, MEC Grant MTM2004-04665, and the Ramón y Cajal Program
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society